Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffering with ulcerative colitis, diabetes, advised predmet, azoron. Are steroids safe for diabetics?

I my self Ajay suffering from ulcerrative collitis. my doctor prscribed me Mesacol OD 1.2 mg twice, Predmet 16 and azoron 50, but after 2 month taking this medicine i have now diabetes . PP 478 and fasting 289. now my diabetes is undor controled by medicine and PP is 134.. my ulerative collitis is now under control by Mesacol OD. my docotr stoped to take predmet & azoron 50. i want to know is it dangeours to take Steroid in Diabetes? or only mesacol OD is enough for UC. My weight is reduces 6-7 kg present weight is 51.5 kg is my weight will increse? please suggest.. regards Ajay
Asked On : Sat, 22 Dec 2012
Answers:  2 Views:  228
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there,
Thank you for writing to us
I am sorry to know that you are suffering from a couple of conditions i.e. diabetes and ulcerative colitis.
I will answer your questions one by one so that you have a clear understanding.

Q1." i want to know is it dangeours to take Steroid in Diabetes? or only mesacol OD is enough for UC."
Actually the thing that you should know here is that steroids are never used in ulcerative colitis only for short periods of time to control the acute worsening of symptoms that you may have from time to time.
The longterm treatment for ulcerative colitis is mesacol.
Steroids when taken can in themselves cause diabetes, "steroid induced diabetes". So ideally speaking we should try our level best to avoid steroids in diabetic patients as much as we can.
However sometimes it is not possible to avoid steroids because steroids are life saving medications and sometimes they just have to be used.
In those cases where it is absolutely necessary for you to have steroids they will be given to you but your doctor will also keep a close eye on your blood glucose levels as well and control the glucose levels with medications.
Coming on to your second question:
Q2: "My weight is reduces 6-7 kg present weight is 51.5 kg is my weight will increse?"
Your weight is reduced because your blood glucose is not under controlled.
Once your blood glucose come in control with medications your weight will start to gain.
Answered: Mon, 24 Dec 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
After going through your history, you are suffering from inflamatory Bowel disease Ulcerative colitis, I am sure this diagnosis must have been confirmed by a Biopsy.
This is chronic diasease and needs anti inflamatory drugs like mesacol to be taken continuously.
In case of acte flare up and blood loss in stool it is necessary to use corticosteroid for short time.
In your case you have to see if this rise in blood glucose is due to use of cortico steroids, if so it should come to normal once steroids are stopped and dibetic diet and medicines to control diabetes are given preferably should be controlled by insulin.
If even after reasonable time you have high blood sugar levels then you may be really diabetic only time will tell.
In diabetes usually we avoid steroids unless it is absolutely necessary to use them and there are good steroid molecule to use and for as short time as possible.
Immunosuppresive role of steroid may be that can be taken care by azoron if really required.
If your Ulcerative colitis is in good control even mild to moderate exercise must be included in treatment.
Once your blood sugar is controlled you should be able to regain your weight.
If by chance you smoke or take alcohol you should stop both completely.
Hope this information will help to understand your disease better.
Take care
Good Luck.
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor